Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 23, 2013, 10:20 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 10:20 AM MST (17:20 UTC)
- Expired
- Feb 23, 2013, 1:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS75 KPIH 231720 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1020 AM MST SAT FEB 23 2013 ...STRONG NORTHWEST WINDS AND DRIFTING SNOW IN THE ARCO DESERT... .A COLD FRONT MOVING THROUGH THE UPPER SNAKE PLAIN WILL RESULT IN STRONG GUSTY WINDS SHIFTING FROM SOUTHWEST TO NORTHWEST. WINDS WILL DECREASE IN STRENGTH ABOUT 1 PM MST THIS MORNING. IDZ020-232000- /O.NEW.KPIH.WI.Y.0003.130223T1720Z-130223T2000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1020 AM MST SAT FEB 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * TIMING...UNTIL 1 PM MST. * WINDS...NORTHWEST 20 TO 30 MPH GUST TO 45 MPH. * LOCATIONS INCLUDE...THE ARCO DESERT INCLUDING HIGHWAY 28 THROUGH TERRETON AND SAGE JUNCTION. * IMPACTS...STRONG GUSTY WINDS WITH DRIFTING SNOW ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
819 WWUS75 KPIH 232006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 106 PM MST SAT FEB 23 2013 IDZ020-232115- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-130223T2000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 106 PM MST SAT FEB 23 2013 ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS WILL CONTINUE TO DECREASE IN STRENGTH THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 23, 1:52 AM MST, 8 hours 28 minutes earlier.
Area forecast discussion, Feb 23, 1:52 AM MST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 152 AM MST SAT FEB 23 2013 .SHORT TERM...TODAY THROUGH MONDAY. MORNING WV IMAGERY SHOWING WELL DEFINED JET STREAK OVER CA/OR BORDER AND DRIVING SOUTHEASTWARD IN THE BASE OF AN UPPER TROUGH. THIS PUTS CWA IN FAVORED DIVERGENCE AREA TODAY AND WILL ALSO BE COUPLED WITH DIFFLUENT FLOW ALOFT DUE TO THE ORIENTATION OF THE TROUGH. SFC OBS SHOW FRONT OVER WESTERN ID AND SHOULD MOVE INTO EAST IDAHO BY LATE MORNING. DOWNSLOPE FLOW BETWEEN KPIH AND KIDA KEEPING SNOW AT BAY FOR NOW...BUT EXPECT TO SEE WINDS SHIFT LATER THIS MORNING. NAM/GFS MOS GUIDANCE ARE TRENDING IN OPPOSITE DIRECTIONS WITH THE WIND SPEED TODAY. TWEAKED CURRENT FORECAST WITH THEIR BLEND. STILL SEEING POTENTIAL FOR BLOWING SNOW ESPECIALLY OVER RIDGETOPS AS WELL AS THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. WILL CONTINUE CURRENT HEADLINES FOR TODAY. SFC FRONT AND UPPER FORCING SHOULD CLEAR THE CENTRAL IDAHO MOUNTAINS BY NOON TODAY AND SHOULD CLEAR THE SOUTHEAST HIGHLANDS BY LATE THIS AFTERNOON. THE SNAKE PLAIN MAY SEE A CONVERGENCE TYPE EVENT SET UP LATER THIS AFTERNOON OR EVENING. LOCAL WRF MODEL SETS UP THE CONVERGENCE AROUND 03Z THIS EVENING WHILE THE NAM INDICATES THIS MAY HAPPEN AROUND LATE THIS AFTERNOON. UPPER RIDGING BUILDING BACK INTO THE AREA SUNDAY INTO MONDAY...BUT MAY SEE SOME WEAK POPS TRIGGERED BY UPSLOPE FLOW. HINSBERGER .LONG TERM...MONDAY THROUGH SATURDAY NIGHT. UPPER RIDGE MON MORN QUICKLY GIVES WAY TO A FAST MOVING UPPER TROF MOVING INTO THE PAC NW. THIS SYSTEM WILL SPREAD SNOW INTO THE WESTERN AND NORTHERN PARTS OF THE FCST AREA MON MORN...THEN ACROSS THE REST OF THE AREA MON AFTN. SNOW WILL CONTINUE THRU MON NIGHT...THEN SHIFT MOSTLY TO THE EASTERN HIGHLANDS ON TUE AS THE TROF MOVES OFF TO THE SOUTHEAST. SNOWFALL FROM THIS SYSTEM LOOKS TO BE A FEW INCHES IN THE MTNS...AND AROUND AN INCH OR TWO IN THE SNAKE RIVER PLAIN. AFTER BRIEF RIDGING TUE NIGHT...ANOTHER UPPER WAVE MOVES THRU THE PAC NW WED. THE SNOW FROM THIS SYSTEM IS EXPECTED TO REMAIN OVER THE MTNS...MAINLY NORTH. AMOUNTS SHOULD BE LIGHT. SNOW SHOWERS LINGER IN THE EASTERN HIGHLANDS ON THU...WHILE UPPER RIDGING BUILDS UP BY FRI. THE UPPER RIDGE IS EXPECTED TO PERSIST THRU SAT NIGHT...SETTING UP INVERSION CONDITIONS ONCE AGAIN. HEDGES && .AVIATION...RADAR SHOWING SNOW OVER MOST OF THE AREA EARLY THIS MORN...BUT STRONG SOUTH WINDS ARE DRYING OUT KPIH AND TO A DEGREE KBYI DUE TO DOWNSLOPE FLOW. KIDA AND KSUN WILL LIKELY SEE LIFR CONDITIONS INTO MID MORN...WHILE KBYI AND KPIH WILL PROBABLY NOT SEE MUCH SNOW UNTIL THE COLD FRONT PASSES AND CHANGES THE WINDS TO MORE WESTERLY. WINDY CONDITIONS WILL CONTINUE THRU MUCH OF TODAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ017-021. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON IDZ019-022>025. WINTER STORM WARNING UNTIL 11 AM MST THIS MORNING IDZ018-031. &&
Hazardous weather outlook, Feb 23, 4:14 AM MST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 414 AM MST SAT FEB 23 2013 IDZ020-032-241115- UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- 414 AM MST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL IS EXPECTED TODAY AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017>019-021>025-031-241115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION- 414 AM MST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW WILL PRODUCE ADVERSE TRAVEL CONDITIONS TODAY. ADDITIONAL ACCUMULATIONS WILL BE LIGHT...BUT GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Feb 23, 9:15 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
915 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM SNOW 1 WSW REXBURG 43.82N 111.81W
02/23/2013 M4.5 INCH MADISON ID TRAINED SPOTTER
SINCE 3 AM THIS MORNING
&&
VPRESTONLocal storm report, Feb 23, 9:19 AM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
919 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY SNOW SE ASHTON 44.07N 111.45W
02/23/2013 E10.0 INCH FREMONT ID TRAINED SPOTTER
TEN INCHES NEW SNOW OVERNIGHT.
0902 AM SNOW WSW CHESTER 44.00N 111.57W
02/23/2013 E4.0 INCH FREMONT ID TRAINED SPOTTER
MEASURED 4 INCHES NEW SNOW OVERNIGHT.
&&
RSURVICKLocal storm report, Feb 23, 9:24 AM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
924 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM SNOW 2 N MACKS INN 44.52N 111.32W
02/23/2013 E5.0 INCH FREMONT ID TRAINED SPOTTER
SNOWING WITH VISIBILITY 1/4 MILE. FIVE INCHES NEW SNOW.
&&
RSURVICKLocal storm report, Feb 23, 9:29 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
929 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM SNOW 5 SSW REXBURG 43.76N 111.81W
02/23/2013 E4.0 INCH MADISON ID TRAINED SPOTTER
ESTIMATE 4 INCHES NEW SNOW, BLOWING AND DRIFTING. STILL
SNOWING.
&&
RSURVICKLocal storm report, Feb 23, 9:38 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
938 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HIGH SUST WINDS 10 NW MUD LAKE 43.94N 112.62W
02/23/2013 M54 MPH JEFFERSON ID MESONET
INL ARL MESONET LOF - 39 MPH GUST TO 54 MPH
&&
VPRESTONLocal storm report, Feb 23, 9:45 AM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
945 AM MST SAT FEB 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM SNOW 3 W IDAHO FALLS 43.49N 112.09W
02/23/2013 M4.0 INCH BONNEVILLE ID TRAINED SPOTTER
SINCE 3 AM THIS MORNING - CURRENTLY SNOWING QUITE HEAVILY
WITH STRONG WINDS - VISIBILITY BELOW 1/4 MI
&&
VPRESTONNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.